Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Nashville, TN

August 11, 2006Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 11, 2006, 7:48 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2006, 7:48 PM CDT (00:48 UTC)
Expired
Aug 11, 2006, 9:45 PM CDT
In force
117 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
639 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 120051
FFWOHX
TNC037-149-187-120245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT FRI AUG 11 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL DAVIDSON COUNTY IN TENNESSEE
  EXTREME NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE
  NORTHEASTERN WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 945 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  ABOUT 1.5 INCHES RAINFALL IN THE AREA OF SEVEN MILE CREEK AND MILL
  CREEK IN EXTREME SOUTHEAST DAVIDSON COUNTY. LAW ENFORCEMENT REPORTS
  SOME FLOODING OF THE ROADWAYS IN THESE AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRENTWOOD
  AND OAK HILL

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3596 8680 3592 8661 3600 8661 3608 8680

$$

JLM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:33 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Aug 11, 2:33 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CDT FRI AUG 11 2006

.SHORT TERM...(THROUGH SUN)
CURRENT...MUCH-WELCOMED RELIEF FROM HEAT IN WAY OF EXTENSIVE CLOUDINESS
AND ONLY SCT SHRA. HOWEVER...CONVECTION TO OUR NW HAS INCREASED
MARKEDLY IN LAST HOUR AND IS HEADED OUR WAY. TEMPS TODAY NOTICEABLY
COOLER...STILL IN 70S MOST PLACES.

WILL GO WITH HI CHANCE POPS FOR OVERNITE AS FRONT SAGS S. BEST
MOISTURE/INSTABILITY HAS PUSHED TO OUR S SO DONT EXPECT A LOT IN
WAY OF STRONG STORMS.

ON SAT...EXPECT CLOUDINESS TO LINGER...AT LEAST IN MORNING...AND
CHANCE SHRA S AND E AS MODELS SHOW INVERTED TROF SETTING UP. 80S
LIKELY MOST LOCALES.

MORE 90 DEG HEAT POSSIBLE BY SUNDAY.

.LONG TERM...
NEXT FROPA EXPECTED TUE WITH HIER POPS INTRODUCED. THEN MAINLY DRY
WITH NEAR NORMAL TEMPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    68  86  67  90 /  50  10  10  10
CLARKSVILLE  66  86  65  90 /  40  10  10  10
CROSSVILLE   66  78  63  82 /  50  30  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Aug 11, 11:00 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CDT FRI AUG 11 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI AUG 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

GIRODO

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.